Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 162, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 2, 2009, 12:10 PM CDT for Maries County, Missouri. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2009, 12:10 PM CDT (17:10 UTC)
- Expired
- Jun 2, 2009, 12:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Maries County, MO
The radar
The St Louis radar (KLSX), 103 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 12:33 PM CDT | TSTM WND DMG | Belle, MO | TREE FELL AND DOWNED POWER LINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 021710
SVRSGF
MOC125-021745-
/O.NEW.KSGF.SV.W.0162.090602T1710Z-090602T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1210 PM CDT TUE JUN 2 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MARIES COUNTY IN CENTRAL MISSOURI...
* UNTIL 1245 PM CDT.
* AT 1210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTH OF BELLE...OR 17 MILES NORTH OF
ROLLA...MOVING NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BELLE BY 1225 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3829 9165 3815 9164 3809 9173 3822 9186
3830 9177 3830 9166
TIME...MOT...LOC 1710Z 227DEG 20KT 3819 9174
$$
SCHAUMANN2 follow-up statements
000
WWUS53 KSGF 021722
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1222 PM CDT TUE JUN 2 2009
MOC125-021745-
/O.CON.KSGF.SV.W.0162.000000T0000Z-090602T1745Z/
MARIES MO-
1222 PM CDT TUE JUN 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR NORTHEASTERN MARIES COUNTY...
AT 1221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR BELLE...OR 14 MILES SOUTHWEST OF
OWENSVILLE...MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BELLE BY 1230 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3829 9165 3817 9165 3815 9173 3825 9182
3830 9177 3830 9166
TIME...MOT...LOC 1722Z 209DEG 18KT 3825 9172
$$
SCHAUMANN000
WWUS53 KSGF 021738
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 PM CDT TUE JUN 2 2009
MOC125-021748-
/O.EXP.KSGF.SV.W.0162.000000T0000Z-090602T1745Z/
MARIES MO-
1238 PM CDT TUE JUN 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARIES COUNTY
EXPIRES AT 1245 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
LAT...LON 3829 9165 3817 9165 3815 9173 3825 9182
3830 9177 3830 9166
TIME...MOT...LOC 1738Z 209DEG 18KT 3832 9167
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:23 AM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Jun 2, 6:23 AM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE. NATIONAL WEATHER SERVICE SPRINGFIELD MO 623 AM CDT TUE JUN 2 2009 .DISCUSSION... MAIN FOCUS WITH THIS FORECAST PACKAGE WILL BE CONVECTION AND SEVERE CHANCES TODAY THROUGH WEDNESDAY. CONVECTION CONTINUES TO DEVELOP OVER NORTHEAST KANSAS EARLY THIS MORNING ALONG AND NORTH OF THE SURFACE FRONTAL BOUNDARY. LOW LEVEL JET CONTINUES TO FEED DECENT MOISTURE INTO THE AREA FROM THE SOUTH. OUTFLOW FROM THIS THUNDERSTORM COMPLEX PUSHING SOUTH INTO EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI. AN UPPER SHORTWAVE DROPPING SOUTHEAST ACROSS THE UPPER MS VALLEY TODAY AND TONIGHT WILL ALLOW STATIONARY BOUNDARY TO THE NORTH TO BEGIN ADVANCING SOUTH AND SHOULD BE BISECTING THE WESTERN/NORTHERN CWA BY EARLY EVENING. STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE AFTERNOON AND EVENING ALONG THESE BOUNDARIES AS INCREASING LOW LEVEL MOISTURE AND AFTERNOON HEATING AHEAD OF FRONT ALLOW CAPES TO INCREASE INTO THE 1500-2500 J/KG RANGE. BULK SHEAR NOT ALL THAT IMPRESSIVE FOR THE CWA AND THINKING IS MAIN SEVERE WEATHER HAZARDS WOULD BE WITH DAMAGING WIND AND HAIL. AS LOW LEVEL MOISTURE INCREASES OVER THE CWA TODAY...PW VALUES WILL INCREASE INTO THE 1.5-1.6 IN. RANGE. SHORTWAVE ENERGY WILL BE MOVING IN FROM THE WEST THIS EVENING AND TONIGHT WITH LOW LEVEL JET FEEDING INTO THE AREA LATE TONIGHT. AREA OVER SOUTHEAST KANSAS AND THE SOUTHWEST CORNER OF MISSOURI INTO CENTRAL MISSOURI LOOKS LIKE THE REGION WITH THE HIGHEST POTENTIAL FOR HEAVY RAIN TONIGHT INTO WEDNESDAY AND AM PONDERING A FLASH FLOOD WATCH. PRECIPITATION CHANCES WILL LINGER INTO WEDNESDAY NIGHT OVER SOUTH CENTRAL MISSOURI WITH SHORTWAVE ENERGY CONTINUING TO PUSH ACROSS THE AREA AND 850 FRONT SLOW TO PUSH THROUGH. CLOUDS/PRECIPITATION AND COOLER AIR MASS BEHIND FRONT WILL KEEP WEDNESDAYS HIGHS FROM THE UPPER 60S TO LOW 70S IN MOST LOCATIONS IN THE CWA. DRY AND COOLER THAN NORMAL TEMPERATURES ARE EXPECTED ON THURSDAY AS SURFACE RIDGE BUILDS INTO THE AREA. NOT MUCH CHANGE TO DAYS 4 AND 5 BUT COULD SEE SOME PRECIPITATION FRIDAY NIGHT INTO SATURDAY AS GFS SHOWS UPPER SHORTWAVE ENERGY MOVING ACROSS SOUTHERN KANSAS INTO MISSOURI. LINDENBERG && .AVIATION... PILOTS FLYING IN AND OUT OF SOUTHERN MISSOURI CAN EXPECT VFR CONDITIONS UNTIL THUNDERSTORMS DEVELOP SOMETIME LATE THIS AFTERNOON AND THROUGH TONIGHT. A COLD FRONT WILL SLOWLY SAG INTO THE REGION...MEANWHILE...AN UPPER LEVEL DISTURBANCE WILL HELP TRIGGER THUNDERSTORMS ALONG THIS FRONT. ANY STORMS THAT DIRECTLY IMPACT AN AIRPORT WILL CAUSE FLIGHT CONDITIONS TO DETERIORATE. STORMS WILL BE POSSIBLE THROUGH THE END OF THE 24 HOUR TAF PERIOD. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 2, 4:25 AM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 425 AM CDT TUE JUN 2 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 425 AM CDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS AS A FRONT BEGINS TO SHIFT SOUTH INTO THE REGION. THE FRONT WILL INTERACT WITH INCREASING AFTERNOON INSTABILITY AND MOISTURE FOR SOME STRONG TO SEVERE THUNDERSTORMS ALONG THE FRONT. THE BEST CHANCE OF SEVERE STORMS WILL BE NORTH AND WEST OF A COLUMBUS KANSAS TO LAKE OF THE OZARKS LINE THIS AFTERNOON THROUGH MID EVENING. THE MAIN HAZARDS EXPECTED WILL BE WITH LARGE HAIL AND DAMAGING WIND. IN ADDITION TO THE POSSIBILITY OF SEVERE STORMS...VERY HEAVY RAIN AND SLOW MOVING THUNDERSTORMS WILL BE POSSIBLE AND MAY LEAD TO FLASH FLOODING. RAINFALL AMOUNTS OF 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE OVER WESTERN AND CENTRAL MISSOURI INTO SOUTHEAST KANSAS TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT STARTING THIS EVENING AND CONTINUING THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WITH HEAVY RAIN WILL LIKELY BE ONGOING ACROSS THE AREA WEDNESDAY MORNING AND WILL GRADUALLY SHIFT EAST AND SOUTH THROUGH THE MISSOURI OZARKS DURING THE DAY AND WEDNESDAY NIGHT. THE HEAVIEST RAIN WILL LIKELY OCCUR OVER SOUTHERN MISSOURI WHERE 1 TO 2 INCHES OF ADDITIONAL RAIN WILL BE POSSIBLE AND MAY LEAD TO MORE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:29 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 23 hr |
| Jun 2, 4:07 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.